What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 5, 5:29 PM CST, 3 hours 46 minutes earlier. Its key messages:
- The Enhanced Risk (Level 3 of 5) of Severe Weather continues this afternoon and tonight. All modes and hazards of severe thunderstorms are possible.
- The Slight Risk (Level 2 of 4) for Excessive Rainfall continues for most of the area.
- Windy conditions will continue through this afternoon ahead of the approaching cold front. A Wind Advisory is in effect through this evening when winds diminish behind the front.
- A Coastal Flood Advisory will continue for the coastal parishes and counties through 10 PM tonight; through 7 AM Sunday for Orange County and Calcasieu Parish.
- Much cooler and drier air will move in behind the front tonight. Highs in the 60s SUN and MON. No freeze conditions expected.
Area forecast discussion, Apr 5, 5:29 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
629 PM CDT Sat Apr 5 2025
...New AVIATION...
.KEY MESSAGES...
- The Enhanced Risk (Level 3 of 5) of Severe Weather continues
this afternoon and tonight. All modes and hazards of severe
thunderstorms are possible.
- The Slight Risk (Level 2 of 4) for Excessive Rainfall continues
for most of the area.
- Windy conditions will continue through this afternoon ahead of
the approaching cold front. A Wind Advisory is in effect through
this evening when winds diminish behind the front.
- A Coastal Flood Advisory will continue for the coastal parishes
and counties through 10 PM tonight; through 7 AM Sunday for
Orange County and Calcasieu Parish.
- Much cooler and drier air will move in behind the front tonight.
Highs in the 60s SUN and MON. No freeze conditions expected.
&&
.SHORT TERM...
(Tonight through Monday night)
Wx map shows the large stationary frontal trough, with a closed
surface low across the Mid to Upper Texas coast, with the front
draped across the remainder of East Texas and North Louisiana.
This coupled with the strong surface high off the Southeast U.S.
coast is keeping a tight pressure gradient across the area. The
result is the continued strong south to southeast winds around
20-30 mph with gusts 35-40 mph common across most of Southeast
Texas, Central and Southern Louisiana where Wind Advisories
continue through 7 PM. Winds are beginning to subside as the
gradient relaxes across Inland Southeast Texas and West Central
Louisiana closer to the front. However, this is where radar
showing a marked increase in thunderstorms.
18z LCH sounding very moist conditions with PW of 1.91",
favorables spiral hodograph for low level rotation (0-3km SRH at
298 m2/s2), surface based CAPE of 3395. However had a modest
sfc-850mb lapse rate, and a 500mb 5 degree inversion likely
inhibiting some of the earlier showers this afternoon. Keep in
mind this sounding was more representative of Southwest and East
Central Louisiana which is where the sounding sampled. Current
radar trends shows increasing coverage of showers and thunderstorms
across Southeast Texas. Tornado Watch 123 continues for all of
Southeast Texas and West Central Louisiana through 9 PM.
For this afternoon through tonight, thunderstorms will continue to
increase in areal coverage and strength as the cold front approaches.
SPC continues the Enhanced Risk (Level 3 of 5) of Severe Weather
for most of the area except the Lower Acadiana parishes. Tornado
threat has 10% tornado probabilities along and north of the U.S.
190 corridor, mainly in the discrete supercells ahead of the cold
front. Once the cold front begins to advance eastward, the
expected squall line will bring the highest threat of damaging
winds and hail.
For the flooding rain threat, preliminary rainfall totals of 1.0
to 2.0 inches can be expected. A Slight Risk (Level 2 of 4) of
excessive rainfall continues over most of the area.
The continuous onshore flow has continued tidal levels of 1.0 to
1.5 feet MHHW during high tides today across the coastal parishes
and counties. Expect tides of 1.5 to 2.0 feet MHHW during the
times of high tide on Saturday, with the Coastal Flood Advisory
continuing from 6 AM to 7 PM CDT Saturday.
The overall progression of the system has slowed a bit. Still
expecting the cold front to move through the area overnight into
Sunday morning, with precipitation expected to gradually end
behind the front. Due to the slower progression, lingering
rainfall likely over Lower Acadiana past daybreak through late
Sunday morning. Colder temperatures will filter across the area
Sunday. With the slower speed, clouds will not likely clear out
until early Monday morning, with lows in the 40s expected.
08/DML
&&
.LONG TERM...
(Tuesday through next Friday)
A deep layer mid to upper level trough over the Eastern U.S. will keep
a dry northwest flow aloft over the region, with no precipitation expected.
Rather cool conditions expected Tuesday morning with lows in the lower
to mid 40s as cool high pressure settles over the area. A gradual warming
trend expected Wednesday through Friday.
08/DML
&&
.AVIATION...
(00Z TAFS)
Issued at 620 PM CDT Sat Apr 5 2025
A slow moving line of thunderstorms will produce MVFR to LIFR
conditions across the region this evening and overnight. As we
move into the evening an organized line of showers and
thunderstorms will slowly move eastward producing heavy rain,
frequent lightning, and gusty winds. Timing remains consistent
from the earlier forecast, have tried to time the worst 4 hour
period with +TSRA/LIFR visibility/ceilings, along with the wind
gust VRB30G45KT for the following sites as follows:
BPT 23-03Z, AEX 00-04Z, LCH 02-06Z, LFT 04-08Z, ARA 05-09Z.
After the passage of the front prevailing ceilings will remain
MVFR to LFR. Winds will remain southernly ahead of the front and
will gust between 30 and 40 knots. After the passage of the front
winds will shift to the northwest and lower to around 15 knots.
&&
.MARINE...
Strong south to southeast winds will continue through this evening
afternoon. A strong cold front will push through the coastal
waters Saturday evening through the overnight hours, accompanied
by a squall line with strong to severe thunderstorms possible.
Possible hazards include damaging winds, large hail, waterspouts,
frequent lightning, and heavy rainfall.
Winds will quickly shift to the northwest behind the front with
moderate offshore flow set to prevail from early Sunday through
Monday morning. The residual high swells and wave heights from
the south meeting these north winds will create very short wave
periods, resulting in steep seas after the frontal passage for
most of the day Sunday through Monday morning. Winds and seas will
gradually subside Monday afternoon and Tuesday as the surface
high settles over the area.
08/DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 64 47 62 / 90 20 10 0
LCH 56 64 47 64 / 90 20 0 0
LFT 62 67 49 62 / 90 40 10 0
BPT 54 65 45 67 / 80 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ029>033-044-045-
055-073-074-141>143-152>154-241>243-252>254.
Coastal Flood Advisory until 10 PM CDT this evening for LAZ073-
074-252>254.
Coastal Flood Advisory until 7 AM CDT Sunday for LAZ241.
TX...Wind Advisory until 7 PM CDT this evening for TXZ201-261-262-515-
516-615-616.
Coastal Flood Advisory until 10 PM CDT this evening for TXZ615.
Coastal Flood Advisory until 7 AM CDT Sunday for TXZ616.
GM...Small Craft Advisory until 1 AM CDT Monday for GMZ430-432-435-
436.
Small Craft Advisory until 10 AM CDT Monday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...08
LONG TERM....08
AVIATION...14In the hours before
Special weather statement, Apr 5, 4:23 PM CST, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
523 PM CDT Sat Apr 5 2025
TXZ180-259-052245-
Northern Jasper TX-Tyler TX-
523 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TYLER COUNTY
THROUGH 545 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alabama-Coushatta Reservation, or 12 miles south of Chester, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Chester, Colmesneil, and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Texas.
&&
LAT...LON 3106 9456 3105 9449 3103 9447 3108 9425
3065 9455 3066 9458 3101 9466
TIME...MOT...LOC 2222Z 215DEG 37KT 3074 9464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KowalskiSpecial weather statement, Apr 5, 5:21 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
621 PM CDT Sat Apr 5 2025
TXZ180-201-259-052345-
Hardin TX-Northern Jasper TX-Tyler TX-
621 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN TYLER...NORTHWESTERN
HARDIN AND CENTRAL JASPER COUNTIES THROUGH 645 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wildwood, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Spurger, Votaw, Warren, Hillister, Town Bluff, Thicket, Woodville,
Ivanhoe, Village Mills, Wildwood, and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Texas.
&&
LAT...LON 3049 9473 3049 9454 3066 9458 3094 9429
3077 9404 3033 9451 3040 9470
TIME...MOT...LOC 2321Z 219DEG 38KT 3054 9447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Apr 5, 5:45 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
645 PM CDT Sat Apr 5 2025
TXZ180-259-060015-
Northern Jasper TX-Tyler TX-
645 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TYLER AND NORTHEASTERN
JASPER COUNTIES THROUGH 715 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Woodville, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Spurger, Jasper, Hillister, Sam Rayburn Dam, Town Bluff, and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Texas. A Tornado Watch also remains in effect until midnight CDT for
southeastern Texas.
&&
LAT...LON 3111 9407 3111 9405 3097 9387 3091 9387
3059 9429 3071 9444
TIME...MOT...LOC 2345Z 223DEG 42KT 3071 9431
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JonesSpecial weather statement, Apr 5, 6:04 PM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
704 PM CDT Sat Apr 5 2025
LAZ027-TXZ260-060030-
Vernon LA-Northern Newton TX-
704 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES THROUGH 730 PM
CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burr Ferry, or 8 miles southeast of Toledo Bend Dam, moving northeast
at 75 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
New Llano, Leesville, Hornbeck, Anacoco, Kurthwood, Evans,
Burkeville, Burr Ferry, Stringtown, and Newton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
and west central Louisiana...and southeastern Texas. A Tornado Watch
also remains in effect until midnight CDT for southwestern and west
central Louisiana...and southeastern Texas.
&&
LAT...LON 3086 9349 3088 9354 3087 9356 3085 9357
3083 9355 3081 9356 3080 9358 3078 9358
3089 9377 3128 9346 3128 9344 3136 9339
3136 9303
TIME...MOT...LOC 0004Z 216DEG 67KT 3110 9345
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Apr 5, 6:27 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
727 PM CDT Sat Apr 5 2025
LAZ027-TXZ260-060100-
Vernon LA-Northern Newton TX-
727 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES THROUGH 800 PM
CDT...
At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near
Anacoco, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
New Llano, Leesville, Hornbeck, Anacoco, Kurthwood, Evans, and Burr
Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for west central
Louisiana...and southeastern Texas. A Tornado Watch also remains in
effect until midnight CDT for west central Louisiana...and
southeastern Texas.
&&
LAT...LON 3092 9342 3106 9362 3128 9345 3128 9344
3137 9339 3137 9304
TIME...MOT...LOC 0027Z 213DEG 50KT 3121 9332
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Apr 5, 6:40 PM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
740 PM CDT Sat Apr 5 2025
TXZ259>261-060115-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
740 PM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NEWTON AND EAST CENTRAL
JASPER COUNTIES THROUGH 815 PM CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kirbyville, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Call, Trout Creek, Farrsville, Bleakwood, Magnolia Springs, Mt.
Union, Wiergate, Kirbyville, Newton, Jamestown, Roganville,
Burkeville, and Stringtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
and west central Louisiana...and southeastern Texas. A Tornado Watch
also remains in effect until midnight CDT for southwestern and west
central Louisiana...and southeastern Texas.
&&
LAT...LON 3110 9371 3099 9356 3097 9357 3096 9353
3093 9353 3092 9355 3090 9355 3088 9357
3087 9356 3084 9356 3048 9394 3058 9410
3064 9405 3066 9407 3066 9409 3067 9409
TIME...MOT...LOC 0040Z 220DEG 46KT 3066 9396
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Jones